Anticoagulation UK
2,411 members890 posts

Rivaoxiban heavy period

Hi

I was diagnosed pylmanary embolism in may and put in rivaoxiban. I was also in the contraceptive pill cerezette. My Haematologist told me to stop the pill and two weeks after i now have the most horrendous period loads of clots .my gp suggest to go back in cerezette as i didnt have any if this whilst on that. Im currently having loads if tests to see whats caused the PE.

2 Replies
oldestnewest

I can't comment on the rivoroxaban because I'm taking warfarin. Like you, I had an unprovoked PE. You are lucky they are testing to find a cause. Anyway, the warfarin caused me to have the most horrendous periods. I could barely leave the house when I was having one. In the end I had a Mirena coil fitted and it's been amazing. I know it's not for everyone but may be worth looking into.

Hope this helps,

Reply

I was on Rivaroxaban for 4 months after a provoked bilateral PE after surgery. My periods were HORRENDOUS - lasting for about 2 weeks, constantly flooding - even with a combination of both the heaviest flow tampons and towels and huge clots. I ended up very anaemic; could hardly function, lost tonnes of hair, palpitations, pica etc. and was put on quite a high dose of ferrous sulphate which is gradually raising my levels and stopping the symptoms. I was advised initially to try the mirena coil but have had one before and reacted badly, but if that’s an option for you and you’re going to be on blood thinners for the foreseeable future I would definitely consider getting one as anemia (especially on top of everything else) is no fun. Lots of luck.

Reply

You may also like...